Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 17, 2001, 12:05 AM EDT for Clare County, Isabella County, Michigan. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 17, 2001, 12:05 AM EDT (04:05 UTC)
- Expired
- Jun 17, 2001, 12:45 AM EDT
- In force
- 40 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
Counties Clare County, MI, Isabella County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 12:15 AM EDT | Thunderstorm Wind 53 E | Brinton, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 4.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
749 WUUS53 KGRR 170405 SVRGRR MIC035-073-170445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1205 AM EDT SUN JUN 17 2001 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ISABELLA COUNTY IN CENTRAL MICHIGAN CLARE COUNTY IN CENTRAL MICHIGAN * UNTIL 1245 AM EDT * AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM LAKE GEORGE TO 4 MILES EAST OF BRINTON...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CLARE AROUND 1215 AM EDT ROSEBUSH AROUND 1220 AM EDT DELWIN...LOOMIS AROUND 1225 AM EDT DAMAGING WINDS IN EXCESS OF 55 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. BDM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:15 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 16, 10:15 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1015 PM EDT SAT JUN 16 2001 STRONG VORT MAX MOVING THROUGH THE NRN GRTLKS REGION IS TOUCHING OFF A BAND OF GUSTY SHOWERS AND THUNDERSTORMS. THIS BAND WILL BE CLIPPING THE NORTHERN PORTION OF THE GRR CWFA OVER THE NEXT FEW HOURS AND IS EXPECTED TO WEAKEN WITH LOSS OF DAYTIME HEATING... BUT COULD STILL PRODUCE SOME GUSTS TO 40 MPH. STILL FAIRLY UNSTABLE OVER LWR MI ATTM AS THIS LINE OF CONVECTION APPROACHES AND THERE HAS BEEN A FEW REPORTS OF TREES DOWN IN WISCONSIN... SO WILL MONITOR CLOSELY AS THIS BAND COMES ON SHORE. ALSO NEW DEVELOPMENT TAKING PLACE IN AN AREA OF STRONG SURFACE CONVERGENCE NEAR ALMA. UPDATE OUT. MEADE .GRR...NONE.
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.